Wisconsin, 2005

Hail and Damaging Winds in Wisconsin, September 13, 2005

September 13, 2005 · NWS MKX · 43 events in 14 counties and zones

A strong cold front pushed into an unseasonably hot and humid airmass over south-central and southeast Wisconsin during the afternoon and evening, resulting in severe storms with damaging straight-line winds. Temperatures ranged from the mid 80s across south central Wisconsin to near record highs in the lower 90s across southeast Wisconsin.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
1
Property damage
$102,000
Crop damage
None recorded
Events
43

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MKX wrote it up.

A strong cold front pushed into an unseasonably hot and humid airmass over south-central and southeast Wisconsin during the afternoon and evening, resulting in severe storms with damaging straight-line winds. Temperatures ranged from the mid 80s across south central Wisconsin to near record highs in the lower 90s across southeast Wisconsin. There were primarily two areas that were affected by severe thunderstorms. A broken line of severe storms from Marquette to Dane County tracked east northeast into Dodge, Fond du Lac, Washington, and Sheboygan counties. This line produced damaging wind gusts from between 50 to 62 knots (58 mph to 71 mph). Tree and power line damage was reported across many areas affected by this line of storms. Another area affected by severe storms stretched from Rock county through Walworth, Waukesha, Milwaukee, and Ozaukee counties as one large supercell developed and tracked northeast along I-43. Several reports of damaging winds estimated in excess of 70 knots (80 mph) were collected from portions of Waukesha county. Widespread tree and power line damage was noted from Mukwonago through Brookfield. More sporatic tree and power line damage was reported across northern Milwaukee and southern Ozaukee counties.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before the first event at Sep 13, 2:00 PM CST, 1 hour 45 minutes earlier.

Area forecast discussion, Sep 13, 2:00 PM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
300 PM CDT TUE SEP 13 2005

.DISCUSSION...FORECAST FOCUS ON CONVECTION THIS EVENING...THEN ON
QUIET WEATHER THROUGH FRIDAY.

IN THE SHORT TERM...RUC/NGM/NAM/GFS PROGS IN VERY GOOD AGREEMENT WITH
PROGRESSION OF COLD FRONT ACROSS CWA OVERNIGHT. MOIST UNSTABLE
AIRMASS INTERACTING WITH APPROACHING COLD FRONT AND RIGHT REAR
QUADRANT OF UPPER JET LOCATED OVER NORTHWEST WISCONSIN TO PROVIDE KEY
INGREDIENTS TO MAINTAIN SEVERE STORMS EARLY TONIGHT.  PROGS ALL END
PRECIPITATION OVER CWA BY 12Z WHICH HAS BEEN A CONSISTENT FEATURE THE
PAST 2 DAYS.

IN THE FAR TERM...PROGS AGAIN IN VERY CLOSE AGREEMENT BRINGING
SURFACE HIGH OVER STATE WEDNESDAY.  THEN AS CENTER OF HIGH SLIDES
EAST OF STATE PROGS DEPICT AN ENLONGATED SOUTHWEST TO NORTHEAST
SURFACE RIDGE THROUGH FRIDAY NIGHT OVER CWA. WITH ABSENCE OF
MID/UPPER LEVEL TRIGGERS AND TIME CROSS SECTIONS SHOWING A DRY
ATMOSPHERE AT ALMOST ALL LEVELS...WILL KEEP WEATHER OVER CWA QUIET
THROUGH FRIDAY.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

ZAJDEL
Hazardous weather outlook, Sep 13, 10:45 AM CST, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1145 AM CDT TUE SEP 13 2005

WIZ046-047-051-052-056>060-062>072-141000-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
1145 AM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
WISCONSIN...SOUTHEAST WISCONSIN AND EAST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...THIS AFTERNOON AND
EVENING AS A COLD FRONT MOVES THROUGH THE REGION. DAMAGING WIND OVER
60 MPH IS THE GREATEST THREAT...WITH LARGE HAIL ALSO POSSIBLE.
THUNDERSTORMS WILL DIMINISH OR END FROM WEST TO EAST BY MID TO LATE
EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN SUNDAY AND SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THE
EVENING.

LMZ643>646-665-141000-
NORTH POINT LIGHTHOUSE TO WIND POINT-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
SHEBOYGAN WI TO PORT WASHINGTON-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
1145 AM CDT TUE SEP 13 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...PRIMARILY LATE THIS
AFTERNOON AND EVENING AS A COLD FRONT MOVES THROUGH THE REGION.
A DANGEROUS WIND OVER 35 KNOTS IS THE GREATEST THREAT...WITH LARGE
HAIL ALSO POSSIBLE. THUNDERSTORMS WILL DIMINISH OR END FROM WEST TO
EAST BY MID TO LATE EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS ARE POSSIBLE NEXT TUESDAY NIGHT AND WEDNESDAY.  IT IS
TOO EARLY TO DETERMINE IF ANY OF THESE WOULD BE SEVERE.

ZAJDEL

In the hours before

Special weather statement, Sep 13, 1:07 PM CST, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
207 PM CDT TUE SEP 13 2005

WIZ046-047-051-052-056>060-062>072-132115-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
207 PM CDT TUE SEP 13 2005

...STRONG THUNDERSTORMS WEST OF WISCONSIN...

WHILE MUCH OF SOUTHERN WISCONSIN CONTINUES TO BE VERY WARM WITH
SOME INCREASE IN DEW POINTS NOTED...THUNDERSTORMS HAVE DEVELOPED
ACROSS EASTERN IOWA ALONG AND AHEAD OF A COLD FRONT. THESE STORMS
WILL CONTINUE TO BE MONITORED THIS AFTERNOON AS THEY DRAW CLOSER
TO SOUTH CENTRAL WISCONSIN. IT APPEARS IT WILL BE AT LEAST 4 PM
BEFORE THEY REACH LOCALES FROM SAUK TO LAFAYETTE COUNTY.

COLLAR
Special weather statement, Sep 13, 2:23 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
323 PM CDT TUE SEP 13 2005

WIZ046-047-051-052-056>060-062>072-132230-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
323 PM CDT TUE SEP 13 2005

...A FEW STORMS DEVELOPING ACROSS SOUTHERN WISCONSIN...

THUNDERSTORMS WERE DEVELOPING WITHIN AN UNSTABLE AIRMASS ACROSS
SOUTHERN WISCONSIN. THESE STORMS WILL AFFECT AREAS FROM WEST OF
FOND DU LAC TO GREEN LAKE AND MARQUETTE COUNTIES.

ANOTHER AREA OF DEVELOPMENT WAS SOUTHWEST OF MADISON FROM
SOUTHWEST DANE COUNTY INTO IOWA AND LAFAYETTE COUNTIES.

AT THIS TIME THE MOST INTENSE STORMS WERE CONCENTRATED IN WEST
CENTRAL WISCONSIN. THESE STORMS WERE MOVING MORE IN A NORTHEAST
DIRECTION.

RESIDENTS SHOULD BE ALERT FOR THUNDERSTORM DEVELOPMENT ACROSS
SOUTHERN WISCONSIN DURING THE REST OF THIS AFTERNOON AND INTO THE
EVENING HOURS. THERE ARE NO WATCHES OR WARNINGS IN EFFECT HOWEVER
ALL OF SOUTHERN WISCONSIN HAS BEEN PLACED IN A SLIGHT RISK OF
SEVERE THUNDERSTORMS.

COLLAR
Special weather statement, Sep 13, 3:00 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 PM CDT TUE SEP 13 2005

WIZ046-047-051-052-056>060-062>072-132300-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
400 PM CDT TUE SEP 13 2005

...THUNDERSTORMS CONTINUE TO DEVELOP ACROSS SOUTHERN WISCONSIN...

SCATTERED THUNDERSTORMS CONTINUED TO DEVELOP AND HAVE BEEN SHOWING
SOME SIGNS OF STRENGTHENING. THESE STORMS EXTENDED FROM SAUK
THROUGH IOWA TO LAFAYETTE COUNTIES. THESE STORMS WERE MOVING
RAPIDLY NORTHEAST AT 40 MPH.

BETWEEN 4 PM AND 5 PM LOOK FOR THESE STORMS TO CONTINUE MOVING
ACROSS SOUTH CENTRAL WISCONSIN....WITH THE STRONGEST STORMS HEADED
FOR NORTHWEST DANE...SAUK AND WESTERN COLUMBIA COUNTIES.

EXPECT WINDS UP TO 40 MPH AND POSSIBLY SOME SMALL HAIL AS THESE
STORMS MOVE THROUGH.

COLLAR
Special weather statement, Sep 13, 3:32 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
432 PM CDT TUE SEP 13 2005

WIZ046-047-051-052-056>060-062>072-132345-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
432 PM CDT TUE SEP 13 2005

...THUNDERSTORMS SWEEPING THROUGH SOUTH CENTRAL WISCONSIN...

A LINE OF THUNDERSTORMS FROM BARABOO TO NEAR MADISON WILL CONTINUE
TO RACE NORTHEAST AT 40 MPH. BETWEEN 430 PM AND 515 PM THE STORMS
WILL SHIFT EAST THROUGH DANE...COLUMBIA AND MARQUETTE COUNTIES.
THE STORMS WILL ALSO REACH GREEN LAKE COUNTY.

SO FAR ONLY PEA SIZE HAIL HAS BEEN REPORTED WITH THESE STORMS. NO
WIND REPORTS HAVE BEEN RECEIVED THUS FAR...BUT SINCE THE STORMS
HAVE EVOLVED INTO MORE INTO A LINE...IT IS POSSIBLE THAT THESE
STORMS COULD GENERATE WINDS OF 30 TO 40 MPH. RAINFALL RATES OF 1/4
TO 3/4 OF AN INCH PER HOUR ARE LIKELY WITH THIS LINE OF STORMS.

COLLAR

The radar

The Milwaukee radar (KMKX), 87 km away, was scanning. The volume nearest the first event began at 21:45 UTC.

Open the radar archive at this moment

Event by event

42 thunderstorm wind, 1 hail. Local standard time, as filed.

Thunderstorm Wind, Columbia

When
September 13, 3:45 PM CST to 3:55 PM CST
Where
Columbia County, Lodi
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
43.317, -89.517

Large trees and road signs down.

Thunderstorm Wind, Dane

When
September 13, 3:45 PM CST to 3:55 PM CST
Where
Dane County, 2 mi NW of Dane
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.267, -89.533

Hail, Dane

When
September 13, 3:45 PM CST to 3:55 PM CST
Where
Dane County, 2 mi NW of Dane
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
43.267, -89.533

Thunderstorm Wind, Marquette

When
September 13, 3:55 PM CST
Where
Marquette County, Westfield
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
43.883, -89.483

Thunderstorm Wind, Columbia

When
September 13, 3:55 PM CST
Where
Columbia County, Pardeeville
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.533, -89.283

Thunderstorm Wind, Columbia

When
September 13, 4:00 PM CST
Where
Columbia County, Cambria
Measured
56 kt (64 mph) estimated gust
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
43.550, -89.100

A one foot diameter tree fell onto a house, damaging the roof and attic.

Thunderstorm Wind, Marquette

When
September 13, 4:08 PM CST
Where
Marquette County, 1 mi NE of Montello
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
43.817, -89.300

Thunderstorm Wind, Marquette

When
September 13, 4:12 PM CST
Where
Marquette County, Neshkoro
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
43.967, -89.217

Thunderstorm Wind, Dodge

When
September 13, 4:13 PM CST
Where
Dodge County, Fox Lake
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.567, -88.900

Thunderstorm Wind, Marquette

When
September 13, 4:17 PM CST
Where
Marquette County, 8 mi ESE of Endeavor
Measured
56 kt (64 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
43.667, -89.333

Thunderstorm Wind, Green Lake

When
September 13, 4:20 PM CST
Where
Green Lake County, Green Lake
Measured
62 kt (71 mph) measured gust
Reported by
EMERGENCY MANAGER
Coordinates
43.833, -88.950

Thunderstorm Wind, Rock

When
September 13, 4:20 PM CST
Where
Rock County, Shopiere
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
42.567, -88.950

Thunderstorm Wind, Rock

When
September 13, 4:25 PM CST
Where
Rock County, 1 mi SE of Johnstown Center
Measured
56 kt (64 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
42.683, -88.817

Thunderstorm Wind, Walworth

When
September 13, 4:25 PM CST
Where
Walworth County, Elkhorn
Measured
56 kt (64 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
42.667, -88.550

Thunderstorm Wind, Fond du Lac

When
September 13, 4:25 PM CST
Where
Fond du Lac County, 1 mi NE of Waupun
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.650, -88.717

Thunderstorm Wind, Walworth

When
September 13, 4:30 PM CST
Where
Walworth County, Delavan
Measured
61 kt (70 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
42.633, -88.633

Thunderstorm Wind, Walworth

When
September 13, 4:32 PM CST
Where
Walworth County, 2 mi NE of La Grange
Measured
56 kt (64 mph) estimated gust
Property damage
$200
Reported by
TRAINED SPOTTER
Coordinates
42.817, -88.567

A tree fell onto a chicken house.

Thunderstorm Wind, Fond du Lac

When
September 13, 4:33 PM CST
Where
Fond du Lac County, Rosendale
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
43.800, -88.683

Thunderstorm Wind, Walworth

When
September 13, 4:35 PM CST
Where
Walworth County, Whitewater
Measured
61 kt (70 mph) estimated gust
Injuries
1 direct, 0 indirect
Reported by
TRAINED SPOTTER
Coordinates
42.833, -88.733

Powerful thunderstorm winds toppled a tree, which fell onto a car, injuring one person.

Thunderstorm Wind, Fond du Lac

When
September 13, 4:35 PM CST
Where
Fond du Lac County, Fond du Lac Co Arpt
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.767, -88.483

Thunderstorm Wind, Jefferson

When
September 13, 4:40 PM CST
Where
Jefferson County, 3 mi N of Palmyra
Measured
52 kt (60 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
42.933, -88.600

Thunderstorm Wind, Waukesha

When
September 13, 4:40 PM CST to 5:00 PM CST
Where
Waukesha County, Mukwonago
Measured
58 kt (67 mph) measured gust
Reported by
LAW ENFORCEMENT
Coordinates
42.867, -88.333

There were widespread reports of trees and powerlines toppled across Waukesha County. Law enforcement reported a measured gust of 58 knots (67 mph) around the city of Waukesha. Trained spotters estimated wind gusts of 70 to 74 knots (80 to 85 mph) embedded within the larger area of damaging winds between just south of Waukesha through Brookfield.

Thunderstorm Wind, Fond du Lac

When
September 13, 4:44 PM CST
Where
Fond du Lac County, Taycheedah
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.800, -88.400

Thunderstorm Wind, Washington

When
September 13, 4:45 PM CST
Where
Washington County, Kewaskum
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
43.517, -88.217

Thunderstorm Wind, Waukesha

When
September 13, 4:52 PM CST
Where
Waukesha County, 1 mi S of Dousman
Measured
56 kt (64 mph) estimated gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
43.000, -88.467

Thunderstorm Wind, Dodge

When
September 13, 5:00 PM CST
Where
Dodge County, Kekoskee
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
43.533, -88.567

Thunderstorm Wind, Waukesha

When
September 13, 5:00 PM CST
Where
Waukesha County, Sussex
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.133, -88.217

Thunderstorm Wind, Milwaukee

When
September 13, 5:00 PM CST to 5:15 PM CST
Where
Milwaukee County, Wauwatosa
Measured
56 kt (64 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.050, -87.950

Widespread large trees down. Measured peak gust on UW-Milwaukee campus.

Thunderstorm Wind, Waukesha

When
September 13, 5:04 PM CST
Where
Waukesha County, Pewaukee
Measured
61 kt (70 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
43.083, -88.267

Thunderstorm Wind, Waukesha

When
September 13, 5:10 PM CST
Where
Waukesha County, 2 mi S of Hartland
Measured
56 kt (64 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.067, -88.350

Thunderstorm Wind, Sheboygan

When
September 13, 5:10 PM CST
Where
Sheboygan County, Plymouth
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
43.750, -87.983

Thunderstorm Wind, Ozaukee

When
September 13, 5:10 PM CST
Where
Ozaukee County, Mequon
Measured
56 kt (64 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
43.217, -87.983

Thunderstorm Wind, Milwaukee

When
September 13, 5:15 PM CST
Where
Milwaukee County, Milwaukee
Measured
52 kt (60 mph) measured gust
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
43.033, -87.967

Measured by the Fox TV-6 school network site at UW-Milwaukee. Large tree branches down.

Thunderstorm Wind, Ozaukee

When
September 13, 5:15 PM CST
Where
Ozaukee County, Thiensville
Measured
56 kt (64 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
43.233, -87.983

Thunderstorm Wind, Ozaukee

When
September 13, 5:18 PM CST to 5:20 PM CST
Where
Ozaukee County, Cedarburg
Measured
56 kt (64 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
43.283, -87.983

Thunderstorm Wind, Washington

When
September 13, 5:21 PM CST
Where
Washington County, Jackson
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
43.317, -88.167

Large picnic table and chairs scattered and thrown 20 feet by wind gusts, and large trees down.

Thunderstorm Wind, Sheboygan

When
September 13, 5:22 PM CST
Where
Sheboygan County, Sheboygan
Measured
56 kt (64 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.750, -87.717

Measured by the Fox TV-6 school network site at North High School.

Thunderstorm Wind, Ozaukee

When
September 13, 5:23 PM CST
Where
Ozaukee County, 2 mi W of Port Washington
Measured
56 kt (64 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
43.383, -87.900

Thunderstorm Wind, Sheboygan

When
September 13, 5:32 PM CST to 5:49 PM CST
Where
Sheboygan County, 2 mi W of Sheboygan
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
GENERAL PUBLIC
Coordinates
43.750, -87.750

A barn door was blown off and items were blown out of the barn.

Thunderstorm Wind, Washington

When
September 13, 5:35 PM CST
Where
Washington County, Jackson
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
43.317, -88.167

Measured by the Fox TV-6 school network site at Kettle Moraine High School.

Thunderstorm Wind, Washington

When
September 13, 5:35 PM CST
Where
Washington County, 2 mi NE of Jackson
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
LAW ENFORCEMENT
Coordinates
43.333, -88.133

Large trees and power lines down.

Thunderstorm Wind, Ozaukee

When
September 13, 5:50 PM CST
Where
Ozaukee County, 2 mi N of Waubeka
Measured
52 kt (60 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
43.500, -87.983

Trees blown over.

Thunderstorm Wind, Sheboygan

When
September 13, 6:00 PM CST to 6:15 PM CST
Where
Sheboygan County, Cedar Grove
Measured
56 kt (64 mph) estimated gust
Property damage
$75,000
Reported by
LAW ENFORCEMENT
Coordinates
43.567, -87.833

Trees and power lines were blown down and a few houses sustained some minor damage.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, September 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474601, 5474602, 5474708, 5474515, 5474520, 5474519, 5474516, 5474517, 5474610, 5474518, 5474603, 5474605, 5474604, 5474607, 5474612, 5474606, 5474609, 5474613, 5474608, 5474614, 5474616, 5474617, 5474615, 5474622, 5474618, 5474611, 5474619, 5474626, 5474620, 5474621, 5474624, 5474700, 5474698, 5474701, 5474702, 5474623, 5474625, 5474699, 5474705, 5474703, and more.